A power penalty approach to American option pricing with jump diffusion processes

Kai Zhang, Xiaoqi Yang, Kok Lay Teo

Research output: Journal article publicationJournal articleAcademic researchpeer-review

5 Citations (Scopus)

Abstract

This paper is devoted to develop a power penalty method for pricing the American option model where the underlying asset is assumed to follow a jump diffusion process. With the help of the linear complementarity problem and variational inequalities, we propose a power penalty approach for a partial integro-differential complementarity problem, which is the mathematical model of pricing the American option with a jump diffusion process. The convergence analysis of the power penalty approach is established. Finally, based on the finite element discretization, a numerical scheme is developed to solve the penalized problem and the numerical tests are designed to illustrate the efficiency of this method.
Original languageEnglish
Pages (from-to)783-799
Number of pages17
JournalJournal of Industrial and Management Optimization
Volume4
Issue number4
Publication statusPublished - 28 Nov 2008

Keywords

  • American option pricing
  • Finite element method
  • Penalty method

ASJC Scopus subject areas

  • Business and International Management
  • Strategy and Management
  • Control and Optimization
  • Applied Mathematics

Cite this